MAUDE Adverse Event Report: AESCULAP AG DISPOSABLE BIPOLAR METZ SCISSOR 5/310MM; DISPOSABLE INSTRUMENTS

AESCULAP AG DISPOSABLE BIPOLAR METZ SCISSOR 5/310MM; DISPOSABLE INSTRUMENTS
Model Number PL700
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a disposable bipolar metz scissor 5/310mm (part # pl700) was used during an unknown procedure performed on (b)(6) 2021.According to the complainant, the tip of the outer shaft was split.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation: vigilance investigator carried out the pictorial documentation visually and microscopically.Ceramics are broken probably due to an overload situation, e.G.Torsion or leverage during handling.The broken ceramic in combination with the contamination caused leakage currents in the instrument.These currents generated heat, which caused damage to the insulation.To avoid damage to the working tip, especially to the ceramic insulation: do not apply excessives forces and protect the working tip from impacts and knocks (as noted in the instructions for use (ifu)).Batch history review - the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar compplaints against the same lot number(s) with this error pattern.Possible.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 3(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
DISPOSABLE BIPOLAR METZ SCISSOR 5/310MM
Common Device Name
DISPOSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11673413
Report Number9610612-2021-00298
Device Sequence Number11526085
Product Code GEI
UDI-Device Identifier04038653379651
UDI-Public4038653379651
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2024
Device Model NumberPL700
Device Catalogue NumberPL700
Device Lot Number52543141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown